Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 11, NWS Elko, NV

April 7, 2009Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 7, 2009, 2:14 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 7, 2009, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 2:14 AM PDT (09:14 UTC)
In effect from
Apr 7, 2009, 12:00 PM PDT
Expired
Apr 7, 2009, 7:01 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5211 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 070914
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
214 AM PDT TUE APR 7 2009


NVZ013-072115-
/O.NEW.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
214 AM PDT TUE APR 7 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. 

A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY.
AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS
THE AREA...PARTICULARLY ACROSS NORTHERN NYE COUNTY. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR
GREATER...OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


RCM/LW
2 follow-up statements
000 
WWUS75 KLKN 071753
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1053 AM PDT TUE APR 7 2009

NVZ035-037-080300-
/O.EXA.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
1053 AM PDT TUE APR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY.
AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS
THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NVZ013-080300-
/O.CON.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1053 AM PDT TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY.
AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS
THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KLKN 080201
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
701 PM PDT TUE APR 7 2009


NVZ013-035-037-080315-
/O.CAN.KLKN.WI.Y.0011.000000T0000Z-090408T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
701 PM PDT TUE APR 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE STILL
LIKELY THROUGH 10 PM PDT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:33 PM PDT, 11 hours 41 minutes earlier.

Area forecast discussion, Apr 6, 2:33 PM PDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
233 PM PDT MON APR 6 2009

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER NEVADA FOR DRY
CONDITIONS AND MILD TEMPERATURES THROUGH TUESDAY. CLOUDS WILL
INCREASE OVER THE AREA TUESDAY AS A STORM SYSTEM APPROACHES. RAIN
SHOWERS WITH SNOW OVER THE HIGHER ELEVATIONS WILL DEVELOP TUESDAY
NIGHT AND WEDNESDAY. COOLER AND UNSETTLED WEATHER WILL CONTINUED
THROUGH SATURDAY.
&&

.SHORT TERM...HIGH PRESSURE REMAINS OVER CWA THROUGH TUESDAY
MORNING. AS THE UPPER LOW MOVES INTO WESTERN NEVADA DURING THE DAY
TUESDAY...STRONG H7 SOUTHWEST FLOW DEVELOPS AHEAD OF THE COLD
FRONT. NO HIGHLIGHT ATTM...HOWEVER WINDS EXPECT TO BE NEAR WIND
ADVISORY CRITERIA TUESDAY AFTERNOON IN THE WESTERN PORTION OF
NORTHERN NYE COUNTY. UPPER LOW PUSHES INTO NEVADA TUESDAY NIGHT
WITH FEW SHOWERS OVER THE AREA..HOWEVER MAIN DYNAMICS FROM SYSTEM
EXPECT TO BE NORTH AND SOUTH OF CWA. DIRTY RIDGE BUILDS EARLY
WEDNESDAY MORNING WITH FEW SHOWERS LINGERING NEAR THE ID-NV
BORDER. NEXT UPSTREAM SYSTEM SPREADS RAIN SHOWERS ACROSS CWA
BEGINNING THURSDAY AFTN.

THURSDAY NIGHT THROUGH NEXT MONDAY. MEDIUM RANGE MODELS
REMAIN IN FAIRLY GOOD AGREEMENT THROUGH SATURDAY...BEFORE DIVERGING
AGAIN EARLY NEXT WEEK. THE NEXT TROUGH/UPPER LOW WILL BEGIN TO
IMPACT THE REGION BY THURSDAY NIGHT AS IT BEGINS TO SPLIT WHILE
APPROACHING THE WEST COAST. THE CORE OF THE SYSTEM IS STILL EXPECTED
TO PASS WELL SOUTH OF OUR AREA...MOVING THROUGH SOCAL LATE FRIDAY
AND INTO THE FOUR-CORNERS REGION ON SATURDAY. WITH THIS STORM SYSTEM
PASSING SO FAR SOUTH AND WEST OF OUR CWA...IT WILL BE HARD TO GET
ANY REAL ORGANIZED AREA OF PRECIP SETTING UP. MOST LIKELY THERE WILL
JUST BE SHOWERS PASSING THROUGH THE REGION FROM THURSDAY NIGHT
THROUGH SATURDAY. SNOW LEVELS STILL APPEAR TO BE RATHER HIGH DURING
THIS TIME FRAME...SO EXPECTING MAINLY RAIN IN THE VALLEYS BELOW 5500
FEET. SHOWERS WILL LINGER ACROSS EASTERN NV SATURDAY NIGHT AS THE
STORM SYSTEM PULLS AWAY. BY SUNDAY AND MONDAY...GFS SHOWS ANOTHER
SHORTWAVE CLIPPING NORTHERN NV WITH SOME COLDER AIR RETURNING.
MEANWHILE...THE ECMWF HAS MORE OF A RIDGE OVER THE AREA. BASED ON
THE UNCERTAINTY...DID NOT MAKE ANY CHANGES AT THE END OF THE PERIOD.
DAYTIME TEMPS THROUGH THE WEEKEND WILL RUN BELOW NORMAL DUE TO CLOUD
COVER AND PRECIP WHICH WILL IN TURN KEEP LOW TEMPS ABOVE NORMAL.

.AVIATION...WEATHER WILL REMAIN VFR THROUGH TUESDAY AFTERNOON WITH
HIGH PRESSURE OVERHEAD. WINDS WILL CONTINUE TO GUST TO 25 MPH ACROSS
CENTRAL NV THROUGH SUNSET BEFORE DIMINISHING. BREEZY CONDITIONS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL NV TUESDAY
AFTERNOON. WINDS WILL BE THE STRONGEST AT KELY AND KTPH WHERE GUSTS
TO 40 MPH ARE LIKELY.

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

87/99

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.